Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 34, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 27, 2012, 6:25 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 6:25 PM EDT (22:25 UTC)
- Expired
- Mar 28, 2012, 12:56 AM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
985 WHUS71 KCAR 272225 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 625 PM EDT TUE MAR 27 2012 ANZ050>052-280600- /O.CAN.KCAR.GL.W.0011.000000T0000Z-120327T2300Z/ /O.NEW.KCAR.SC.Y.0034.120327T2225Z-120328T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 625 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH FREQUENT GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
761 WHUS71 KCAR 280219 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1019 PM EDT TUE MAR 27 2012 ANZ050>052-280600- /O.CON.KCAR.SC.Y.0034.000000T0000Z-120328T0600Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1019 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH FREQUENT GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
376 WHUS71 KCAR 280456 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1256 AM EDT WED MAR 28 2012 ANZ050>052-281300- /O.CAN.KCAR.SC.Y.0034.000000T0000Z-120328T0600Z/ /O.NEW.KCAR.SC.Y.0035.120328T2200Z-120329T1200Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1256 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 3:06 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 27, 3:06 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
306 PM EDT TUE MAR 27 2012
.SYNOPSIS...
GUSTY NORTHWEST WINDS WILL DIMINISH OVERNIGHT AS HIGH PRESSURE
OVER QUEBEC MOVES OVER THE REGION. THIS HIGH WILL MOVE EAST OF THE
REGION WEDNESDAY MORNING. LOW PRESSURE FROM THE UPPER GREAT LAKES
WILL TRACK SOUTHWEST OF THE REGION LATE WEDNESDAY INTO THURSDAY
MORNING.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
WINDS SHOULD DIMINISH FAIRLY QUICKLY BLO WND ADV CRITERIA AFT
SUNSET ARND 7 PM AS THE SFC PRES GRAD...WINDS ALF AND SFC-1 KM
LAPSE RATES DECREASE SIMULTANEOUSLY. WINDS WILL THEN CONT TO
DIMINISH OVRNGT UNTIL NEAR CALM MOST LOCATIONS BY DAYBREAK WED
AS THE SFC HI CRESTS THE REGION. SKIES WHICH WILL BEGIN CLR OVR
THE FA THIS EVE WILL BEGIN TO CLD OVR MAINLY FROM CI/CS/AS FROM W
TO E LATE TNGT AS A SFC LOW AND ASSOCIATED MID/UPPER LVL S/WV
MOVES ESE TOWARD THE REGION FROM THE UPPER GREAT LKS. CANNOT
RULE OUT A NARROW WINDOW OF RADIATIONAL COOLING FOR SOME INLAND
VLYS OF THE FA LATER TNGT...BUT WITH DIMINISHING WINDS BEING
REPLACED WITH INCREASING CLOUDINESS...IT WAS DIFFICULT TO GAMBLE
WITH GOING WITH OVRNGT LOWS BLO GUIDANCE ATTM AND WE POSTED OVRNGT
LOWS ERLY BETWEEN 06-08Z.
AS CLD DECK WILL CONT TO SLOWLY LOWER AND THICKEN DURG THE DAY WED
AS THE SFC LOW FROM THE UPPER GREAT LKS GETS CLOSER. DUE TO
BLOCKING IN THE FAR N ATLC...THE PRIOR LOW JUST E OF THE MARITIMES
WILL HELP FORCE MOST OF THE BEST UPPER DYNAMICS FROM THE LOW APCHG
FROM THE GREAT LKS S OF THE FA. THIS WILL ALLOW LGT PRECIP TO MAKE
BETTER PROGRESS INTO WRN AND DOWNEAST AREAS BY WED AFTN AND ERLY
EVE RATHER THAN NRN/ERN PTNS OF THE FA. SUBSEQUENTLY...THE LINE
SEPARATING LIKELY POPS FROM CHC POPS FOLLOW THIS DEMARCATION. DUE
TO THE CLD AND EVENTUAL PRECIP CVR ORIENTATION WED AFTN...WE
LOWERED THE TYPICAL N-S RANGE OF HI TEMPS ACROSS THE FA WED AFTN.
INDEED...THE LOWER ATMOSPHERE WILL BE COLD ENOUGH TO SUPPORT SN
MOST EVERYWHERE ACROSS THE FA WHERE PRECIPITATION ADVS...WITH ANY
MIXED PRECIP OVR SRN AREAS CHGNG TO ALL SN WITH EVAPORATIONAL
COOLING BY WED EVE. DUE TO LOW PRECIP RATES AND LATE MAR
BACKGROUND INSOLATION...WE LOWERED SN RATIOS TO NO MORE THAN 7.5
TO 1 WHERE TEMPS REMAINED LESS THAN 33 F...AND LOWERED THEM
SUCCESSIVELY MORE FROM 33 TO 37 DEG F. THIS IMPLIES WHAT LITTLE
ACCUMULATION DOES OCCUR WILL BE OVR GRASSY SFCS LATER WED AFTN...
WITH ROADWAYS MSLY WET.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SURFACE LOW PRESSURE WILL DEVELOP OFF THE NEW ENGLAND COAST
WEDNESDAY NIGHT AS THE UPPER FEATURE MOVES SOUTHEAST ACROSS SOUTHERN
QUEBEC AND CENTRAL MAINE. PRECIPITATION ASSOCIATED WITH THIS SYSTEM
WILL SPREAD OVER MUCH OF THE FORECAST AREA...ESPECIALLY SOUTHWESTERN
SECTIONS...THROUGH THE NIGHT. TEMPERATURES WILL BE COLD ENOUGH FOR
THIS TO FALL AS SNOW...WITH 1-2 INCHES POSSIBLE IN THE CENTRAL
HIGHLANDS. PRECIPITATION WILL BECOME AN RAIN/SNOW MIX AND SLOWLY
COME TO AN END THURSDAY AS THE LOW MOVES AWAY FROM THE REGION.
MAINLY DRY CONDITIONS EXPECTED THURSDAY NIGHT AND FRIDAY WITH JUST
SOME LINGERING SHOWERS ACROSS THE NORTH. THE MAIN CONCERN FOR THE
END OF THE WORK WEEK WILL BE GUSTY NORTHWEST WINDS THAT WILL DEVELOP
AS ANOTHER LOW STRENGTHENS OVER THE CANADIAN MARITIMES. TEMPERATURES
WILL BE NEAR SEASONAL NORMAL THROUGH THE PERIOD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO MAJOR SYSTEMS TO BE FOUND THROUGH THE EXTENDED. THE
AFOREMENTIONED LOW OVER THE MARITIMES MAY BRING A FEW SHOWERS TO
NORTHERN MAINE INTO THE FIRST PART OF THE WEEKEND. A FEW VORT MAXES
WILL SPIN AROUND THE UPPER LOW THROUGH MONDAY BUT FOR NOW THESE LOOK
TO REMAIN MOSTLY TO OUR SOUTH. THEN THE GFS BRINGS LOW PRESSURE
NORTHWARD THROUGH THE GREAT LAKES WHILE LIFTING A WARM FRONT ACROSS
NEW ENGLAND WHILE THE 27/00Z ECMWF IS MUCH KEEPS THE SYSTEM MUCH
WEAKER AND FURTHER SOUTH. HAVE THEREFORE KEPT POPS LIMITED TO SLIGHT
CHANCE INTO EARLY NEXT WEEK. HIGHS THROUGH THE PERIOD WILL GENERALLY
BE IN THE 40S AND LOWS IN THE 20S.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: VFR WILL CONT ACROSS ALL OF THE TAF SITES THROUGH WED
WITH PERHAPS CLGS AND VSBYS LOWERING TO MVFR IN LGT RN/SN OVR
DOWNEAST SITES LATE IN THE DAY WED.
SHORT TERM: MVFR CONDITIONS EARLY WEDNESDAY NIGHT WILL GIVE WAY
TO IFR IN SNOW ACROSS THE REGION OVERNIGHT BUT EXPECT THINGS TO
IMPROVE BACK TO MVFR DURING THE DAY THURSDAY. EXPECT ALL TERMINALS
TO BE VFR BY THURSDAY NIGHT AND REMAIN SO THROUGH THE WEEKEND BUT
THE NORTHERN SITES MAY SEE OCCASIONAL MVFR IN LIGHT SNOW SHOWERS.
&&
.MARINE...
NEAR TERM: WE OPTD TO XTND THE GLW A COUPLE OF MORE HRS TIL 7 PM
EDT TO CORRESPOND TO THE END OF THE INLAND WIND ADV. AFTERWARDS...
A PD OF SCA WINDS WILL FOLLOW INTO THE LATE NGT...WITH WINDS AND
LIKELY SEAS SUBSIDING BLO SCA CRITERIA ACROSS OUR WATERS BY
DAYBREAK WED. AFTWRDS...NO HDLNS ARE ANTICIPATED FOR WED DAY.
WENT WITH AN EVEN BLEND 12Z GFS/NAM/GMOS FOR WINDS AND A
40%/30%/30% WW3/SWAN-GFS/SWAN NAM BLEND FOR WV HTS THRU TNGT...
WHICH RAISE WV HTS BY WW3 ALONE AN XTRA FOOT OVR OUTER MOST
WATERS...AFTER WHICH WV HTS ON WED MERGE WITH UNMODIFIED WW3
GUIDANCE.
SHORT TERM: ALTHOUGH WINDS MAY BRIEFLY HIT SMALL CRAFT CRITERIA
WEDNESDAY NIGHT...THE MAIN THREAT FOR HEADLINES WILL COME
THURSDAY NIGHT AND FRIDAY AS LOW PRESSURE DEEPENS OVER THE
CANADIAN MARITIMES. WINDS OF 20-30 KT AND WAVES 4-6 FT ARE
EXPECTED INTO FRIDAY EVENING.
&&
.FIRE WEATHER...
WE WILL CONT RED FLG WRNGS TIL 7 PM EDT...WITH CURRENT SFC WINDS AND
RH'S WELL WITHIN RED FLG CRITERIA. WITH WINDS DIMINISHING SHORTLY
AFT SUNSET AS RH'S INCREASE...WE SEE LITTLE REASON TO XTND BEYOND
THIS SLATED ENDING TM.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MEZ001>006-010-
011-015>017-029>032.
RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR MEZ005-006-
011-015>017-029>032.
MARINE...GALE WARNING UNTIL 7 PM EDT THIS AFTERNOON FOR ANZ050>052.
&&
NEAR TERM...VJN
SHORT TERM...HASTINGS
LONG TERM...HASTINGS
AVIATION...VJN
MARINE...VJN/HASTINGS
FIRE WEATHER...VJNHazardous weather outlook, Mar 27, 3:21 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 321 PM EDT TUE MAR 27 2012 MEZ005-006-011-015>017-029>032-281930- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 321 PM EDT TUE MAR 27 2012 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001>004-010-281930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- 321 PM EDT TUE MAR 27 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-281930- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 321 PM EDT TUE MAR 27 2012 ...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:45 AM EDT | Red Flag Warning | CAR | 15 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.